What’s up, everyone!
Today, I would like to share with you all a day in Nancy’s life. Now I need to remind you that not every day of my life is going to be as awesome as this sounds, but this is a typical Monday for me.
8:45 am: Wake up. Click snooze.
8:55 am: Actually wake up. Get out of bed before 9:00 am.
9:01 am: Uh-oh. I need to start my morning routine.
9:01-9:30 am: Make my bed, brush my teeth, wash my face, do my makeup.
9:30-9:45 am: Eat breakfast while jamming to some great Ed Sheeran on Spotify (blasting it on my loud speakers…).
9:45-9:50 am: Check the weather app on my phone, since St. Louis weather is never predictable. It could be snowing today and burning hot tomorrow. We get all four season! Get dressed, and text my neighbor (who is in my Chinese Civilization class) that I will be ready in 5 minutes to walk over to class together).
9:55 am: Leave for Chinese Civilization!
9:55-10:05 am: Walk up the stairs of the overpass. This counts as my morning workout because I am a lazy person. Also, since my first class is in Brown Hall (so, so far away), this is the perfect time to enjoy the fresh air and snap pictures of the beautiful campus to everyone.
10:10-11:00 am: Take notes in Chinese Civilization. Our professor is amazing and always tell funny jokes about his own experiences. I always sit in the same exact row with 4 of my friends in the same class.
11:00-11:15 am: Walk back to my apartment by myself while listening to some more Ed Sheeran. He is so talented!
11:15 am-12:15 pm: Do my readings and finish up my response worksheet homework assignment for my next class, Music Cognition.
12:15-1:00 pm: Either cook lunch in my kitchen or eat at the DUC/Village/Loop. I am on the “Apartment” Meal Plan, so I have many food options. I usually try to cook 50% of the time and eat out the other 50%.
1:00-1:10 pm: Walk to Cupples II.
1:10 pm-2:10 pm: Meet with my four-year advisor to talk about Fall 2017 courses. I have a color-coded “College Plan” with both of my majors and my minor listed. This helps me organize my schedule so that I don’t accidentally forget to take a required class!
2:10-2:35 pm: Walk to the Music Classroom Building. Listen to some more Ed Sheeran.
2:35-4:00 pm: Music Cognition is one my favorite classes. I love how we learn about music, science, and math all at once. The Professor likes to do in-class polls where we answer surveys and look at the graphs of results. These are not graded, so we can be as honest as possible and discover new things about our brains every class. We just finished two units, one on absolute pitch and another on distributional vs. structural theories of key perception.
4:00-4:20 pm: Go back to the apartment. The white flowers are blooming. I usually take some more snaps of the flowers (yeah, I use Snapchat a LOT, hehe).
4:20-4:40 pm: Practice violin before symphony orchestra rehearsal. The repertoire for the next concert is really challenging, so it is always a good idea to work on bowings and fingerings for the harder measures.
4:40-5:20 pm: Workout (or try to workout). I have recently begun doing Pilates with my friend, Hannah. We watch Youtube videos (Blogilates) and imitate the instructor, Casey, while she gets fit. Hannah is way better than me because she has been doing this for years now, but she inspires me to keep trying instead of giving up!
5:20-6:00 pm: Shower and then cook dinner (or heat up leftovers). I usually stay in for dinner on Monday evenings because of orchestra. Sometimes I will go next door to eat with my neighbors. One of them has a record player and LOVES playing The Beatles on the background.
6:00-6:15 pm: Walk to the 560 Music Building with my sparkly, pink violin case. This is also a popular time for the neighbors to walk their dogs, so I usually say hi to them on my way to rehearsal.
6:15 pm-6:30 pm: WARM UP. Oof, orchestra rehearsal is 2.5 hours long, gotta get that blood flowin’!
6:30-9:00 pm: Music, music, music. We are playing four different pieces, yikes.
9:00-9:15 pm: Walk back to the apartment. I am DONE for the day! Well, after doing homework.
9:15-10:15 pm: Work on homework with friends in the common room of my apartment.
10:15 pm-11:45 pm: Movie time! My neighbors and I like to watch movies on Monday nights. It ends the long day with popcorn, laughter, and inside jokes. ^.^ We recently saw Hacksaw Ridge, and it was amazing—such a moving story!
11:45 pm-12:00 am: Get ready for bed. Set my alarm for 9:00 am in the morning. Good night!
~ Nancy <3